MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAG TIGHTROPE WITH FLIPCUTTER III; SMOOTH FIXATION PIN

ARTHREX, INC. FIBERTAG TIGHTROPE WITH FLIPCUTTER III; SMOOTH FIXATION PIN
Model Number FIBERTAG TIGHTROPE WITH FLIPCUTTER III
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/1/2023, it was reported by a sales representative via sems-06021084 that an ar-1288rtt-fc3 fibertag tightrope with flipcutter iii had an issue during an unspecified procedure on (b)(6) 2023.When they went to drill, the drill at the tip of the flipcutter iii broke off completely once it touched the bone.They were able to recover the broken drill bit.This occurred during use with no patient harm.Additional information has been requested.On 9/6/2023, the sales representative provided the following information via phone: this occurred during an acl reconstruction procedure.A flipcutter ii with an unknown part and lot number was used to complete the procedure successfully.There was a 2-minute case delay reported, but no adverse effect to the patient.The complaint device was discarded by the facility.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation was not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.

Brand Name
FIBERTAG TIGHTROPE WITH FLIPCUTTER III
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17847330
Report Number1220246-2023-08046
Device Sequence Number4386695
Product Code HTY
UDI-Device Identifier00888867357624
UDI-Public00888867357624
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAG TIGHTROPE WITH FLIPCUTTER III
Device Catalogue NumberAR-1288RTT-FC3
Device Lot Number15105532
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown